Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 293, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 26, 2001, 3:23 PM CDT for Blount County, Jefferson County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2001, 3:23 PM CDT (20:23 UTC)
- Expired
- Jun 26, 2001, 4:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Blount County, AL, Jefferson County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 262025 SVRBHM ALC009-073-262100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 323 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLOUNT COUNTY IN ALABAMA JEFFERSON COUNTY IN ALABAMA * UNTIL 400 PM CDT * AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF SMOKE RISE...MOVING EAST AT 10 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WARRIOR... HAYDEN AND COUNTY LINE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:11 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 26, 3:11 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 203 PM CDT TUE JUN 26 2001 UPPER LOW OVER WRN KY THIS AFTN WILL CONTINUE TO DRIFT SLOLY WWD DURG THE NXT CUPL OF DAYS...THEN STALL OUT OVER AR/MO TOWARD THE WEEKEND. ENTIRE FA WILL BE FAIRLY MOIST AND UNSTABLE...AND ITS LIKELY THAT DAILY FOCI OF CONVECTION WILL BE GOVERNED BY LOCATIONS OF MORNING CLOUDY/CLEAR AREAS AND OTHER MESOSCALE FEATURES WHICH ARE NEARLY IMPOSSIBLE TO PINPOINT THIS FAR OUT. IN GENERAL...WILL KEEP CHC POPS IN EFFECT THRU THURS...WITH HIGHEST POPS IN NW AL WED WHERE INSTABILITY/LAPSE RATES WILL REMAIN A BIT GREATER. SCATTERED DIURNAL CONVECTION APPEARS THE RULE THROUGH THE WEEKEND AND EARLY PART OF NEXT WEEK AS WELL. TEMP GUIDANCE LOOKS GOOD AND WAS ACCEPTED WITH MINOR ADJUSTMENTS. 66 FIRST PD POPS SUBJECT TO CHANGE PRIOR TO RELEASE... HSV BB 064/085 066/087 067 66542 BHM BB 065/087 067/087 068 66232 MGM BB 066/090 069/089 069 66132= .BHM...NONE.
In the hours before
Special weather statement, Jun 26, 11:00 AM CDT, 4 hours 23 minutes before
ALZ001>038-040>050-262300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1100 AM CDT TUE JUN 26 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. AN UPPER LEVEL LOW...JUST TO THE NORTH OF ALABAMA...WILL CONTINUE TO BE THE MAIN WEATHER MAKER THIS AFTERNOON AND EVENING. THE ATMOSPHERE HAS MOISTENED UP FROM YESTERDAY AND BECOME MORE UNSTABLE...AS UNSEASONABLY COLD AIR ALOFT HAS SPREAD OVER THE FORECAST AREA. SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE NORTHERN HALF OF ALABAMA THIS AFTERNOON AND EVENING...WITH LESSER COVERAGE ACROSS THE SOUTHERN HALF. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL LIKELY BE IN THE FORM OF LARGE HAIL...WITH SOME DAMAGING WIND POSSIBLE. ALSO...THESE STORMS WILL GENERALLY MOVE EASTWARD AT LESS THAN 10 MPH...THUS BRINGING THE THREAT OF HEAVY RAINFALL AND FLOODING WITH THE LARGER THUNDERSTORMS. ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...LAW ENFORCEMENT AND EMA OFFICIALS OVER THE NORTHERN HALF OF THE FORECAST AREA SHOULD REMAIN ABREAST OF DEVELOPING WEATHER THIS AFTERNOON AND EVENING FOR POSSIBLE ACTIVATION...AND BE ESPECIALLY PREPARED FOR THE POSSIBILITY OF LARGE HAIL WITH A FEW OF THE THUNDERSTORMS. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 3, BIRMINGHAM IS 3, MONTGOMERY IS 2, 1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT. FOR MORE INFORMATION AND A UDESCRIPTION OF WHAT IS A WET MICROBURST, SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
Local storm report, Jun 26, 2:09 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
209 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM KIMBERLY AL 0.75 INCH HAIL
06/26/01 JEFFERSON KIMBERLY PD REPORTED DIME
HAIL AT THE CITY HALL.
0155 PM MOULTON AL 0.75 INCH HAIL
06/26/01 LAWRENCE PUBLIC REPORTED DIME HAIL
IN CITY.The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:45 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 30 min |
| Jun 26, 1:47 PM CDT | Severe Thunderstorm Warning | BMX | Lawrence | 43 min |
| Jun 26, 2:17 PM CDT | Severe Thunderstorm Warning | BMX | Limestone | 28 min |
| Jun 26, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | Cullman, Marshall | 27 min |
| Jun 26, 3:11 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 34 min |
| Jun 26, 3:24 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 36 min |
| Jun 26, 3:29 PM CDT | Severe Thunderstorm Warning | BMX | Morgan | 31 min |
| Jun 26, 3:32 PM CDT | Severe Thunderstorm Warning | BMX | Marshall | 28 min |
| Jun 26, 3:35 PM CDT | Severe Thunderstorm Warning | BMX | Limestone | 25 min |
| Jun 26, 3:44 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 46 min |
| Jun 26, 3:46 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 29 min |
| Jun 26, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Morgan | 32 min |
| Jun 26, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 34 min |
| Jun 26, 4:21 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 39 min |
| Jun 26, 4:35 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 55 min |
| Jun 26, 5:07 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 23 min |
| Jun 26, 5:12 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 33 min |
| Jun 26, 5:19 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 26 min |
| Jun 26, 5:32 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 58 min |
| Jun 26, 6:18 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.